How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4486
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I am diagnosed with Depression/Anxiety/BPD/OCD & Alcohol Dependant.

Resolved Question:

I am diagnosed with Depression/Anxiety/BPD/OCD & Alcohol Dependant. I am questioning my BPD diagnosis & wondered if I have Bipolar II disorder. My meds are Venlafaxine (150mg) Mirtazipine (45mg) & Campral x 4 (333mg) daily. I am sober 10 mths, Thank God! My moods are all over the place. At the mo I am high, then low,crying then happy & trying to save other people & their problems. I have loads of energy, then none. I am extremely hypersensitive to noise/light, people's conversations. When my son eats a bag of crisps it sounds as though a car is being crushed right next to my ear, how silly!!! I am obsessively tidy/orderly/cannot stand mess & the slightest thing upsets me if it doesn't go my way (control). I need some advice from a p-doc pls.
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 7 years ago.

Hi there ,


Welcome to Just answer !


I have read your post . Well, the increased sensitivity to sound that you have been experiencing is most probably a side effect of mirtazapine ( it causes hyperacusis ,that is increased sensitivity to sound in the surrounding environment ) , so you need to discuss this side effect with your doctor and need to come off mirtaapine , and do not worry you are already placed on venlafaxine , which alone is sufficient enough to take care of your depression .


Kindly see the link below and concenrate on the special senses side effects to look for hyperacusis being a side effect of mirtazapine . ( see side effects and look for special senses side effects under this head )


Also, since you suspected yourself to be Bipolar 2 disorder, and have frequent mood fluctuations , so what you need to do here is to add 1 Mood stabilizer such as Carbamazepine ( which in addition to its mood stabilizing effect , also helps in alcohol withdrawl , so you will have two benefits from this 1 mood stabilizer drug ) which will prevent such intemporate mood swings and tranquilize your mind .


And as far as your obsessions are concerned you shall add 1 low dose anti psychotic such as risperidone or olanzapine , which together with anti depressant venlafaxine will take care of your obsessions and compulsive rituals .


So, i suggest three changes in your current regime , which will take care of your present symptoms including mood swings and hyperacusis and ocd , so kindly discuss this with your doctor ,and get started on the changes and i am quite sure that you will get relieved of your present sympoms.


I hope this helps..


I wish you all the best..


Please press the ACCPT button if you are satisfied with the answer as only then will i be credited for my service.



Edited by Dr. Kaushik on 10/6/2009 at 9:28 AM EST
Dr. Kaushik and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions